Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 53, NWS Tulsa, OK

April 28, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 28, 2020, 2:10 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 29, 2020, 7:22 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 28, 2020, 2:10 PM CDT (19:10 UTC)
In effect from
Apr 29, 2020, 7:22 PM CDT
Expired
Apr 29, 2020, 8:29 AM CDT
In force
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2).

Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

951 
WGUS44 KTSA 281910
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
210 PM CDT Tue Apr 28 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-290310-
/O.NEW.KTSA.FL.W.0053.200430T0022Z-200501T0249Z/
/PANO2.1.ER.200430T0022Z.200430T1200Z.200430T2049Z.NO/
210 PM CDT Tue Apr 28 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Wednesday evening to Thursday evening, or until the warning is
  cancelled.
* At 1:30 PM Tuesday, the stage was 20.83 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Wednesday evening and continue to rise to near 30.7 
  feet by Thursday morning. The river is expected to fall below flood
  stage Thursday afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
3 follow-up statements
192 
WGUS84 KTSA 290041
FLSTSA
Flood Statement
National Weather Service Tulsa OK
741 PM CDT Tue Apr 28 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-290840-
/O.CON.KTSA.FL.W.0053.200430T0022Z-200501T0249Z/
/PANO2.1.ER.200430T0022Z.200430T1200Z.200430T2049Z.NO/
741 PM CDT Tue Apr 28 2020

The Flood Warning continues for
  The Poteau River near Panama.
* from Wednesday evening to Thursday evening, or until the warning is
  cancelled.
* At  7:30 PM Tuesday, the stage was 20.68 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Wednesday evening and continue to rise to near 30.7 
  feet by Thursday morning. The river is expected to fall below flood
  stage Thursday afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
709 
WGUS84 KTSA 290807
FLSTSA
Flood Statement
National Weather Service Tulsa OK
307 AM CDT Wed Apr 29 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-291606-
/O.CON.KTSA.FL.W.0053.200430T0022Z-200501T0249Z/
/PANO2.1.ER.200430T0022Z.200430T1200Z.200430T2049Z.NO/
307 AM CDT Wed Apr 29 2020

The Flood Warning continues for
  The Poteau River near Panama.
* from this evening to Thursday evening, or until the warning is 
  cancelled.
* At  2:30 AM Wednesday, the stage was 21.86 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this evening and continue to rise to near 30.7 feet by 
  Thursday morning. The river is expected to fall below flood stage 
  Thursday afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
681 
WGUS84 KTSA 291329
FLSTSA
Flood Statement
National Weather Service Tulsa OK
829 AM CDT Wed Apr 29 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-291359-
/O.CAN.KTSA.FL.W.0053.000000T0000Z-200501T0249Z/
/PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 AM CDT Wed Apr 29 2020

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  7:30 AM Wednesday, the stage was 23.65 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama will crest below flood 
  stage at 27.3 feet Thursday before dawn.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 28, 12:40 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 28, 12:40 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1240 PM CDT Tue Apr 28 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Main aviation concern will be line of strong/severe thunderstorms
that will move into NE OK by late afternoon, sweeping across
SE OK/NW AR this evening. TEMPO LIFR conditions will be likely
with very heavy rain/gusty winds at least in the 30 to 45 knot
range as squall line moves through. Skies will clear from north
to south this evening. VFR conditions likely overnight with
gusty northwest winds behind cold front into Wednesday morning.

&&

.PREV DISCUSSION... /Issued 1115 AM CDT Tue Apr 28 2020/

..UPDATE...

..SEVERE WEATHER EXPECTED THIS AFTERNOON/EVENING...

DISCUSSION...
High temperatures were raised a degree or two for this afternoon,
otherwise overall forecast on track with no major changes.

Strong to severe thunderstorms will develop by mid/late afternoon
across northeast Oklahoma ahead of approaching frontal boundary.
All modes of severe weather will be possible, including very large
hail with any initial/discrete supercell development. Storms will
quickly become more linear with time by late afternoon/early
evening with the potential for embedded supercell structures/QLCS
tornadoes/damaging winds as low level wind fields begin to increase.
Storms will sweep south of the Red River by late evening with the
severe threat ending.

Update out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....12
Hazardous weather outlook, Apr 28, 1:05 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
105 PM CDT Tue Apr 28 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
105 PM CDT Tue Apr 28 2020

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS
AFTERNOON AND EVENING ACROSS EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS. TORNADOES, DAMAGING WIND GUSTS UP TO 80 MPH WITH LARGE
HAIL POTENTIALLY GREATER THAN 2 INCHES IN DIAMETER WILL BE
POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

TORNADO.
	RISK...Elevated.
    AREA... Eastern Oklahoma and Northwest Arkansas.
    ONSET...After 4 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 4 PM.

FLASH FLOOD.
	RISK...Elevated.
    AREA... Eastern Oklahoma and Northwest Arkansas.
    ONSET... After 4 PM.

HEAVY RAIN.
	RISK...Elevated.
    AREA... Eastern Oklahoma and Northwest Arkansas.
    ONSET... After 4 PM.

DISCUSSION...

A significant severe weather outbreak is expected across eastern
Oklahoma and northwestern Arkansas this afternoon and evening.
Storms are expected to develop near the Oklahoma/Kansas border
between 4 or 5 PM this afternoon near a surface low and attendant
cold front. These storms are expected to quickly intensify to severe
limits. Early developing storms across northeast Oklahoma may
initially be quasi-discrete supercells with a tornado and
significant hail threat. Storms will quickly congeal into a squall
line by late afternoon or early evening with embedded supercells
possible within the line. A continued tornado threat will persist
along the line this evening with large hail transitioning towards
damaging winds of 60 to 80 mph possible within the stronger bow
segments.

Here is the latest timing for the expected severe weather:

Northeast Oklahoma - 4 to 8 PM.
Southeast Oklahoma - 7 to 10 PM.
Northwest Arkansas - 7 to 10 PM.
West-central Arkansas - 8 to 11 PM.

Be weather aware this afternoon and evening. Make sure you have
multiple ways to receive severe weather watch and warning
information. Be prepared to take swift action if a warning is
issued for your area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY...High Wind Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...

An upper level ridge moves into the central and southern plains on
Wednesday with dry weather expected through Saturday. Elevated wind
gusts of 30 mph are expected behind this passing cold front for
Wednesday with wind gusts also near 30 mph possible for Friday.

The next major weather maker will move into the area late Saturday
into Sunday. Early indications are that strong to severe
thunderstorms will be possible Sunday in association with a
surface low pressure ejecting out onto the southern plains. This
is still a ways out and a lot can change between now and then.
Stay tuned for updated information.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:27 PM CDTRiver Flood AdvisoryTSACherokee18 hr
Apr 28, 3:56 PM CDTSpecial Weather StatementTSAOsage19 min
Apr 28, 4:07 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee53 min
Apr 28, 4:31 PM CDTSevere Thunderstorm WarningTSAOsage, Washington59 min
Apr 28, 4:39 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Apr 28, 4:54 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington66 min
Apr 28, 4:57 PM CDTSevere Thunderstorm WarningTSAOsage, Washington63 min
Apr 28, 5:04 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
Apr 28, 5:07 PM CDTTornado WarningTSANowata38 min
Apr 28, 5:19 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa, Rogers, Washington56 min
Apr 28, 5:23 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee52 min
Apr 28, 5:36 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington39 min
Apr 28, 5:44 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa, Rogers61 min
Apr 28, 5:45 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee30 min
Apr 28, 5:51 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee39 min
Apr 28, 5:53 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Tulsa, Washington52 min
Apr 28, 6:01 PM CDTTornado WarningTSAOsage, Tulsa29 min
Apr 28, 6:02 PM CDTTornado WarningTSAMayes, Rogers28 min
Apr 28, 6:10 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington50 min
Apr 28, 6:15 PM CDTSpecial Weather StatementTSAOkmulgee30 min
Apr 28, 6:16 PM CDTTornado WarningTSACreek, Tulsa29 min
Apr 28, 6:18 PM CDTTornado WarningTSADelaware, Mayes, Rogers42 min
Apr 28, 6:23 PM CDTSevere Thunderstorm WarningTSACreek, Mayes, Okmulgee, Rogers, Tulsa, Wagoner52 min
Apr 28, 6:31 PM CDTTornado WarningTSAMayes29 min
Apr 28, 6:33 PM CDTAreal Flood AdvisoryTSACreek, Mayes, Osage, Rogers, Tulsa, Wagoner117 min
Apr 28, 6:37 PM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Ottawa, Rogers and 1 more53 min
Apr 28, 6:42 PM CDTSevere Thunderstorm WarningTSACherokee, Creek, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more63 min
Apr 28, 6:56 PM CDTFlash Flood WarningTSATulsa3 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.